Hello, all! My apologies if this has been discussed in another topic. I’m trying to sort out new absorption issues that I’m having. I’ve been pumping for a few years, but I’ve recently started experiencing problems almost everywhere that I place my pods. I rotate frequently, so I’m a bit bewildered as to why this is happening. The problem looks like this: basal insulin (~1u/h) is delivered fine but any bolus (over 1u or so) is not being absorbed. It’s essentially having NO effect at all and i wind up having to bolus with the tried and true syringe.
So here’s my first question. Am I imagining things, or it easier for basal insulin to be absorbed if a site is compromised?
Question number b. I’m not experiencing any visible bruising but I do sometimes feel a lump under my skin when I remove a pod. Have others experienced this and Is there something that can be done to avoid it? What are possible causes for this? I considered cannula allergy but I’m not having any itching or irritation.
Please share your pearls of wisdom. I’d be very grateful for the help! Thank you all in advance.
So it’s interesting that you say Apidra. Caleb used Novolog when he started pumping 10 years ago. After a few years he switched to Apidra bc we found it had a significantly shorter tail. He recently changed back to Novolog bc I could not otherwise explain his erratic bgs. The BG issue immediately resolved. It’s hard for me to explain after he used Apidra for seven years without too many issues. I’ve read the theory that Apidra is faster bc it’s able to “breakdown” more quickly, but that also means it’s more vulnerable to losing its potency. That’s a lot of my paraphrasing and nothing clinical in my summary: an interpretation of the things I’ve read.
Now that Caleb is older, we haven’t noticed a difference in the tail of insulin, so Novolog is working out for him right now.